Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 5, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Feb 12, 2005, 1:15 AM MST for Gila County, Maricopa County, Arizona. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2005, 1:15 AM MST (08:15 UTC)
- Expired
- Feb 12, 2005, 5:00 AM MST
- In force
- 4 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
Counties Gila County, AZ, Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 56 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 8.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 556 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KPSR 120817
FFWPSR
AZC007-013-121200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
115 AM MST SAT FEB 12 2005
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 500 AM MST
* AT 110 AM MST...MODERATE TO LOCALLY HEAVY RAIN WAS OCCURRING ALONG
AND NEAR THE MARICOPA-GILA COUNTY LINE FROM 5 MILES NORTH OF
SUNFLOWER TO 5 MILES WEST OF ROOSEVELT. SINCE MIDNIGHT...RADAR
INDICATES THAT BETWEEN ONE HALF AND THREE QUARTERS INCH OF RAIN HAS
FALLEN IN THIS AREA...WITH 1 TO 1.5 INCHES INDICATED TO HAVE FALLEN
DURING THE PAST THREE HOURS. FLASH FLOODING WILL BE POSSIBLE ON
STREAMS AND WASHES IN AND NEAR THE COMMUNITIES OF SUNFLOWER...PUNKIN
CENTER...AND ROOSEVELT...AS WELL AS ACROSS LOW-WATER CROSSING
LOCATIONS OF THE BEELINE HIGHWAY AND ROUTE 188.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3378 11177 3349 11132 3349 11096 3383 11119
3397 11140 3400 11181
$$
DGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Feb 11, 9:05 PM MST, 4 hours 10 minutes earlier.
Area forecast discussion, Feb 11, 9:05 PM MST, 4 hours 10 minutes before
AZZ020>028-CAZ030>033-121045-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
905 PM MST FRI FEB 11 2005
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHERN
CALIFORNIA AND ARIZONA TONIGHT AND SATURDAY. THIS WILL LEAD TO
WIDESPREAD SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS WITH
LOCALLY HEAVY RAIN...MAINLY TONIGHT. SHOWERS WILL THEN GRADUALLY
DECREASE DURING THE DAY ON SATURDAY WITH DRIER WEATHER ON TAP FOR
SUNDAY AS HIGHER PRESSURE ALOFT MOVES OVERHEAD. HOWEVER...MORE LOW
PRESSURE WILL DEVELOP OVER THE EASTERN PACIFIC REGION BY THE MIDDLE
OF NEXT WEEK...LEADING TO A SLIGHT CHANCE OF SHOWERS THE LATTER HALF
OF NEXT WEEK. EXPECT SOMEWHAT BELOW NORMAL TEMPERATURES THE NEXT
SEVEN DAYS.
&&
.DISCUSSION...
TONS OF SUBTROPICAL MOISTURE FLOWED INTO AZ ON FRIDAY...AND NOW THE
SHORTWAVE TROF THAT WAS OFF THE CENTRAL BAJA COAST WAS MOVING
RAPIDLY TOWARD AZ AT 03Z. MODELS SHOW UPPER DYNAMICS WILL BE
INCREASING IN THE NEXT FEW HOURS (03Z THROUGH 10Z) WITH HEAVY RAIN
EXPECTED. PHOENIX RADAR AT 0330Z SHOWED MODERATE TO BRIEFLY HEAVY
RAIN WAS INCREASING OVER SOUTH CENTRAL AZ.
THE TROF AXIS WILL MOVE THROUGH AZ ON SATURDAY WHERE SHOWERS WILL
BECOME MORE SHOWERY WITH THUNDERSTORMS IN SOUTH CENTRAL AZ...ENDING
SUNDAY.
FLASH FLOOD WATCHES...FLOOD WARNINGS FOR SELECT RIVERS DRAINING
SOUTH FROM THE MOUNTAINS NORTHWEST THROUGH NORTHEAST OF PHOENIX...
AND URBAN AND SMALL STREAM FLOOD ADVISORIES CONTINUED IN AFFECT
AND WILL BE EVALUATED WITH THE CHANGING RAINFALL.
CURRENT FORECASTS WHICH HIT THE HEAVY RAIN POTENTIAL HARD LOOKS OK.
NO UPDATES PLANNED.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...FLOOD WARNING FOR SOUTH-CENTRAL AZ...ZONES 22...23...AND
24...UNTIL 5 AM SATURDAY.
FLASH FLOOD WATCH SW AND SCNTRL AZ TONIGHT...ZONES 20 THRU 28.
CA...FLASH FLOOD WATCH SE CA TODAY AND TONIGHT...ZONES 30 THRU 33.
&&
VASQUEZHazardous weather outlook, Feb 11, 5:54 AM MST, 19 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 554 AM MST FRI FEB 11 2005 AZZ020-025-CAZ030>033-120100- IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK/JTNP/- LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-YUMA/MARTINEZ LAKE AND VICINITY- 554 AM MST (454 AM PST) FRI FEB 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND MARTINEZ LAKE. .DAY ONE...TODAY FLASH FLOOD WATCH TODAY AND TONIGHT. SEE THE LATEST PHXFFAPSR PRODUCT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR...WITH BRIEF HEAVY RAIN POSSIBLE...ON SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY. AZZ021>024-026>028-120100- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- 554 AM MST FRI FEB 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY FLASH FLOOD WATCH TODAY AND TONIGHT. SEE PRODUCT PHXFFAPSR FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED...WITH BRIEF HEAVY RAINFALL POSSIBLE. SHOWERS AND THUNDERSTORMS WILL GRADUALLY DECREASE SATURDAY NIGHT. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY. CB
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 10:40 AM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 6 hr |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.